Alert archive / Ohio / Areal Flood Warnings in 2011
Areal Flood Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Feb 17, 2011, 1:36 PM EST for Erie County, Ohio. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2011, 1:36 PM EST (18:36 UTC)
- Expired
- Feb 19, 2011, 6:38 AM EST
- In force
- 41 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Erie County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WGUS41 KCLE 171836
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EST THU FEB 17 2011
OHC043-181830-
/O.NEW.KCLE.FA.W.0002.110217T1836Z-110218T1830Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
136 PM EST THU FEB 17 2011
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* FLOOD WARNING FOR ICE JAM FLOODING IN...
CENTRAL ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 130 PM EST FRIDAY
* AT 116 PM EST...THE RIVER GAGE ON THE HURON RIVER AT MILAN
INDICATED AN ICE JAM...WITH WATER LEVELS RISING RAPIDLY.
* WATER BACKING UP BEHIND THE ICE JAM WILL CAUSE FLOODING TO OCCUR IN
THE WARNED AREA. THERE IS ALSO A HIGH THREAT OF FLOODING DOWNSTREAM OF
THE ICE JAM ONCE IT BREAKS UP.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING FROM MILAN TO FRANKLIN FLATS
AND OUT TO THE MOUTH OF THE RIVER.
RECENT THAW WILL CONTINUE THE THREAT OF ICE JAMS ALONG THE HURON RIVER INTO
EARLY FRIDAY. RESIDENTS ALONG THE HURON RIVER SHOULD CLOSELY MONITOR AND
TAKE PROACTIVE MEASURES TO PROTECT YOURSELF FROM RISING WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAMS ARE VERY UNPREDICTABLE AND CAN BREAK UP...MOVE...AND JAM
AGAIN VERY QUICKLY. WATER BACKING UP BEHIND THE JAM CAN FLOOD AREAS
UNDER DEEP WATER WITH SURPRISING SPEED. FAVORED ICE JAM LOCATIONS ARE
WHERE A RIVER BENDS OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR
ISLANDS...SANDBARS...AND OTHER OBSTRUCTIONS TO FLOW. STAY CLEAR OF
LOW LYING AREAS NEAR ICE AFFECTED RIVERS AND MONITOR CONDITIONS
CLOSELY.
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$
218 follow-up statements
630
WGUS81 KCLE 172352
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
652 PM EST THU FEB 17 2011
OHC043-181830-
/O.CON.KCLE.FA.W.0002.000000T0000Z-110218T1830Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
652 PM EST THU FEB 17 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
ERIE COUNTY IN NORTH CENTRAL OHIO UNTIL 130 PM EST FRIDAY...
NO FLOODING WAS BEING REPORTED ON THE HURON RIVER THIS EVENING.
HOWEVER...THE RIVER GAGE AT MILAN ON THE HURON RIVER WAS INDICATING
SOME ICE JAMMING GOING ON. ICE JAM FLOODING CAN HAPPEN RAPIDLY. A
MINOR ICE JAM WAS BEING REPORTED UPSTREAM ON THE HURON RIVER IN
HURON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
&&
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$
KIELTYKA025
WGUS81 KCLE 180346
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1046 PM EST THU FEB 17 2011
OHC043-181830-
/O.CON.KCLE.FA.W.0002.000000T0000Z-110218T1830Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
1046 PM EST THU FEB 17 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
ERIE COUNTY IN NORTH CENTRAL OHIO UNTIL 130 PM EST FRIDAY...
NO ADDITIONAL ICE JAM FLOODING HAVE BEEN REPORTED. HOWEVER THE
POTENTIAL STILL EXISTS FOR SOME ICE JAM FLOODING TO OCCUR THROUGH
EARLY FRIDAY AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
&&
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$
KIELTYKA491
WGUS81 KCLE 181412
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EST FRI FEB 18 2011
OHC043-181830-
/O.CON.KCLE.FA.W.0002.000000T0000Z-110218T1830Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
912 AM EST FRI FEB 18 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
ERIE COUNTY IN NORTH CENTRAL OHIO UNTIL 130 PM EST...
ICE JAMS OCCURRED OVERNIGHT ACROSS PORTIONS OF THE HURON
RIVER...LEADING TO FLOODING OF LOW LYING AREAS NEAR FRANKLIN FLATS.
CONTINUED ICE BREAKUP AND SUBSEQUENT JAMS WILL CONTINUE TO BE A
THREAT THROUGH THE DAY ALONG THE HURON RIVER IN ERIE COUNTY.
RESIDENTS WHO LIVE NEAR OR DRIVE OVER PORTIONS OF THE HURON RIVER
SHOULD BE ALERT FOR RAPIDLY RISING WATER DUE TO ICE JAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CLEVELAND.
&&
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$
SJ936
WGUS81 KCLE 181641
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1141 AM EST FRI FEB 18 2011
OHC043-181830-
/O.CON.KCLE.FA.W.0002.000000T0000Z-110218T1830Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
1141 AM EST FRI FEB 18 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
ERIE COUNTY IN NORTH CENTRAL OHIO UNTIL 130 PM EST...
LAW ENFORCEMENT HAS REPORTED THAT THE ICE JAM FROM LAST NIGHT ALONG
THE HURON RIVER WAS REDEVELOPING UPSTREAM OF THE ROUTE 6 BRIDGE IN
THE CITY OF HURON. DOWNSTREAM OF THIS THE RIVER REMAINS MOSTLY ICED
OVER. THERE IS A HIGH RISK OF FURTHER JAMMING AND RESULTING BACKING
OF WATER INTO THE LOW LYING FRANKLIN FLATS AREA. FLOODING BETWEEN
THE ROUTE 6 BRIDGE AND THE MOUTH OF THE RIVER WILL NEED TO BE
CLOSELY MONITORED FOR ICE BREAKAGE AND FLOODING. RESIDENTS WHO LIVE
ALONG OR TRAVEL OVER THE HURON RIVER NORTH OF MILAN SHOULD BE ALERT
FOR RAPIDLY RISING WATER DUE TO ICE JAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. REPORT
FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE
APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE IN CLEVELAND.
&&
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$
SJ556
WGUS41 KCLE 181755
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1255 PM EST FRI FEB 18 2011
OHC043-191230-
/O.EXT.KCLE.FA.W.0002.000000T0000Z-110219T1230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
1255 PM EST FRI FEB 18 2011
THE NATIONAL WEATHER SERVICE CLEVELAND HAS EXTENDED THE
* FLOOD WARNING FOR ICE JAM FLOODING IN...
CENTRAL ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 730 AM EST SATURDAY
* AT 1200 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE
ICE JAM UPSTREAM ON THE HURON RIVER IN HURON CONTINUES TO BUILD. AT THIS
TIME THERE WERE NO REPORTS OF FLOODING...BUT IT IS UNCLEAR WHETHER
IT WILL FAIL SUDDENLY OR GRADUALLY. IF IT DOES FAIL SUDDENLY...FLOODING IS
LIKELY TO OCCUR DOWNSTREAM. THE JAM IS LOCATED IMMEDIATELY UPSTREAM
OF THE ROUTE 6 BRIDGE.
* WATER BACKING UP BEHIND THE ICE JAM COULD CAUSE FLOODING TO OCCUR IN
THE FRANKLIN FLATS AREA. THERE IS ALSO THE THREAT OF FLOODING DOWNSTREAM
OF THE ICE JAM ONCE IT BREAKS UP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAMS ARE VERY UNPREDICTABLE AND CAN BREAK UP...MOVE...AND JAM
AGAIN VERY QUICKLY. WATER BACKING UP BEHIND THE JAM CAN FLOOD AREAS
UNDER DEEP WATER WITH SURPRISING SPEED. FAVORED ICE JAM LOCATIONS ARE
WHERE A RIVER BENDS OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR
ISLANDS...SANDBARS...AND OTHER OBSTRUCTIONS TO FLOW. STAY CLEAR OF
LOW LYING AREAS NEAR ICE AFFECTED RIVERS AND MONITOR CONDITIONS
CLOSELY.
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$
SJ520
WGUS81 KCLE 190107
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
807 PM EST FRI FEB 18 2011
OHC043-191230-
/O.CON.KCLE.FA.W.0002.000000T0000Z-110219T1230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
807 PM EST FRI FEB 18 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
ERIE COUNTY IN NORTH CENTRAL OHIO UNTIL 730 AM EST SATURDAY...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THIS EVENING THAT THE
ICE JAM ON THE HURON RIVER IN HURON CONTINUED BUT WATER WAS
FLOWING OVER AND AROUND IT AND NO FLOODING WAS BEING REPORTED.
IT IS UNCLEAR WHETHER THE ICE JAM WILL FAIL SUDDENLY OR GRADUALLY.
IF IT DOES FAIL SUDDENLY...FLOODING IS LIKELY TO OCCUR DOWNSTREAM.
THE JAM IS LOCATED IMMEDIATELY UPSTREAM OF THE ROUTE 6
RAILROAD BRIDGE.
WATER BACKING UP BEHIND THE ICE JAM COULD CAUSE FLOODING TO OCCUR
IN THE FRANKLIN FLATS AREA. THERE IS ALSO THE THREAT OF FLOODING
DOWNSTREAM OF THE ICE JAM ONCE IT BREAKS UP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF DRIVING...SLOW DOWN! BE ALERT FOR LOW
SPOTS...DIPS...AND UNDERPASSES WHICH MAY BE FLOODED. PEOPLE IN LOW
LYING AREAS ALONG CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND TO
ESCAPE RISING WATER LEVELS.
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
&&
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$
KIELTYKA689
WGUS81 KCLE 190348
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1048 PM EST FRI FEB 18 2011
OHC043-191230-
/O.CON.KCLE.FA.W.0002.000000T0000Z-110219T1230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
1048 PM EST FRI FEB 18 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
ERIE COUNTY IN NORTH CENTRAL OHIO UNTIL 730 AM EST SATURDAY...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FRIDAY EVENING THAT THERE
WAS AN ICE JAM ON THE HURON RIVER IN HURON. WATER WAS STILL FLOWING
AROUND IT AND NO FLOODING WAS BEING REPORTED. IT IS UNCLEAR WHETHER
THE ICE JAM WILL FAIL SUDDENLY OR GRADUALLY. IF IT DOES FAIL
SUDDENLY...FLOODING IS LIKELY TO OCCUR DOWNSTREAM. THE JAM IS
LOCATED IMMEDIATELY UPSTREAM OF THE ROUTE 6 RAILROAD BRIDGE.
WATER BACKING UP BEHIND THE ICE JAM COULD CAUSE FLOODING TO OCCUR
IN THE FRANKLIN FLATS AREA. THERE IS ALSO THE THREAT OF FLOODING
DOWNSTREAM OF THE ICE JAM ONCE IT BREAKS UP. LATE FRIDAY EVENING NO
FLOODING WAS BEING REPORTED IN FRANKLIN FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF DRIVING...SLOW DOWN! BE ALERT FOR LOW
SPOTS...DIPS...AND UNDERPASSES WHICH MAY BE FLOODED. PEOPLE IN LOW
LYING AREAS ALONG CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND TO
ESCAPE RISING WATER LEVELS.
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
&&
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$
KIELTYKA087
WGUS81 KCLE 191138
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
638 AM EST SAT FEB 19 2011
OHC043-191150-
/O.CAN.KCLE.FA.W.0002.000000T0000Z-110219T1230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE OH-
638 AM EST SAT FEB 19 2011
...THE FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL ERIE COUNTY IN
NORTH CENTRAL OHIO IS CANCELLED...
NO REPORTS OF FLOODING WERE RECEIVED EARLY THIS MORNING WHILE
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
LAT...LON 4138 8251 4128 8261 4128 8264 4129 8265
4140 8255
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 17, 12:00 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 17, 12:00 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1200 PM EST THU FEB 17 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE NORTHERN LAKES TONIGHT DRAGGING A COLD FRONT ACROSS THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... KEPT DRY FORECAST GOING FOR TODAY. TODAY WILL BE THE WARMEST DAY OF THE YEAR...BUT WITH ALL THE CLOUDS KEPT TEMPS FOR MOST LOCATIONS IN THE MID TO UPPER 50S...WHICH IS ROUGHLY 20 DEGREES ABOVE NORMAL FOR THE MIDDLE OF FEBRUARY. SO IF TODAY IS ACTUALLY A COUPLE OF DEGREES ABOVE THE FORECAST TEMPS DONT THINK ANYONE WILL COMPLAIN. ACTUALLY RECORD TEMPS MOST LOCATIONS BETWEEN 60 TO 62 DEGREES...SO IF WE GET MORE SUN THAN FORECAST SOME LOCATIONS COULD APPROACH RECORD HIGHS TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... MODELS STILL IN GOOD AGREEMENT MOVING FRONT ACROSS THE AREA TONIGHT...BUT WITH LIMITED MOISTURE KEPT CHANCE POPS GOING FOR NOW. MODELS AGAIN IN GOOD AGREEMENT MOVING HIGH PRESSURE OVER THE AREA QUICKLY FRIDAY...WITH HIGH PRESSURE OVER THE EASTERN LAKES THROUGH SATURDAY. BEST CHANCE FOR ANOTHER ROUND OF PRECIP IS SUNDAY INTO SUNDAY NIGHT. MODELS COMING INTO BETTER AGREEMENT ON THE TRACK OF THE LOW...BUT THE TIMING IS STILL SOMEWHAT IN DOUBT. GFS TRACKS LOW ACROSS NORTHERN OHIO SUNDAY AFTERNOON....WHILE ECMWF HOLDS OFF LOW UNTIL SUNDAY NIGHT. SINCE THE NAM RESEMBLED THE ECMWF SOLUTION USED THE ECMWF FOR THIS FORECAST. WENT CHANCE POPS SUNDAY AFTERNOON WITH LIKELY POPS SUNDAY NIGHT. PRECIP SHOULD START OUT AS RAIN SHOWERS SUNDAY EVENING EVERYWHERE EXCEPT POSSIBLY THE SNOWBELT. THEN PRECIP SHOULD CHANGE TO OVER TO SNOW OVERNIGHT...AS 850 MB TEMPS DIP TO MINUS 1C TO MINUS 6C BY 12Z MONDAY. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... MODELS IN FAIR AGREEMENT WITH THE TRACK OF THE LOW MOVING THROUGH LATE SUNDAY...AND EXITING THE AREA ON MONDAY...THOUGH THERE ARE SOME TIMING DIFFERENCE. GFS MOVES IT THROUGH A LITTLE QUICKER THAN ECMWF. IF ECMWF IS CORRECT COULD STILL SEE SOME MIXED PRECIP EARLY MONDAY. FOR NOW WENT ALONG WITH THE GFS PULLING THE COLDER AIR IN BY MORNING MAKING THE PRECIP ON MONDAY CHANCE OF JUST SNOW SHOWERS. NORTHERLY FLOW WITH HIGH PRESSURE BUILDING IN WILL STILL CAUSE SOME LINGERING SNOW SHOWERS MONDAY NIGHT. THEN FAIR WEATHER TUESDAY INTO WEDNESDAY WITH HIGH PRESSURE ACROSS THE AREA. LOWERED TEMPERATURES SLIGHTLY THRU THE PERIOD FROM PREVIOUS FORECAST BUT DIDN'T GO QUITE AS COLD AS THE MOSGUID WAS INDICATING. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A LOW LEVEL JET WILL CONTINUE TO BRING INCREASED LOWER LEVEL MOISTURE INTO THE AREA THROUGH TONIGHT. THINK CLOUD BASES WILL THUS LOWER INTO MVFR RANGES MOST TAF SITES. A FEW LIGHT SHRA MAY OCCUR TONIGHT AND FRI MORNING AHEAD AND ALONG OF A COLD FRONT THAT WILL MOVE THROUGH. DRIER AIR WILL SPREAD SE ACROSS THE AREA BEHIND THE FRONT FOR LATE MORNING AND EARLY AFTERNOON. THE DRIER AIR IS EXPECTED TO BREAK UP THE CIGS STARTING AT TOL ABOUT 15Z AND PROGRESS SE TO CAK AND YNG DURING THE EARLY AFTERNOON. S TO SW WINDS MAY GUST TO 30 KNOTS AT TIMES THROUGH TONIGHT SHIFTING TO WEST WITH THE FRONTAL PASSAGE FRI MORNING. EXPECT MECHANICAL TURBULENCE WITH THE WINDY CONDITIONS. OUTLOOK...NON VFR DEVELOPING ON SUNDAY AND CONTINUING INTO MONDAY. && .MARINE... NOT EXPECTING GALE FORCE WINDS THROUGH THE PERIOD. WINDS WILL INCREASE TODAY AND TONIGHT FROM THE SOUTH AND SOUTHWEST AHEAD OF APPROACHING COLD FRONT...PROBABLY MAXING OUT AROUND 15 TO 20KT. FLOW WILL BECOME WESTERLY BEHIND THE COLD FRONT MOVING THROUGH ON FRIDAY AND CONTINUE INTO FRIDAY NIGHT. WINDS WILL VEER SLIGHTLY TO THE NORTHWEST ON SATURDAY AND GRADUALLY DIMINISH AS HIGH PRESSURE STARTS TO BUILD IN. THE HIGH MOVES OFF TO THE EAST SATURDAY NIGHT WHILE LOW PRESSURE WILL APPROACH THE THE LAKE FROM THE WEST ON SUNDAY AND WINDS SHOULD SHIFT AROUND TO THE SOUTH. MILD TEMPERATURES AND MODERATE WINDS OVER THE NEXT FEW DAYS WILL CAUSE SOME DETERIORATION IN THE ICE COVERAGE AND STRENGTH CAUSING PROBLEMS FOR ICE FISHERMEN. && .HYDROLOGY... LOW QPF EXPECTED WITH THE SYSTEM FRIDAY. THIS WILL BE GOOD. OTHERWISE NICE STEADY MELT. HWO HIGHLIGHTS THE POSSIBILITY OF SOME ICE JAM FLOODING AND FLOODING OF SOME LOW LYING AREAS. NO WATCH ANTICIPATED. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...RANDEL AVIATION...ADAMS MARINE...RANDEL HYDROLOGY...OUDEMAN
Hazardous weather outlook, Feb 17, 5:14 AM EST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 514 AM EST THU FEB 17 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-181015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 514 AM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE NEXT SEVERAL DAYS. THIS WILL CAUSE SNOW MELT AND SOME MOVEMENT OF THE ICE IN THE RIVERS. AS A RESULT SOME ICE JAM FLOODING IS POSSIBLE THROUGH SATURDAY. ALSO SOME MINOR FLOODING OF FIELDS AND LOW LYING AREAS MAY OCCUR BECAUSE OF THE MELTING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-181015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 514 AM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO THE WEEKEND. THIS WILL CAUSE SNOW MELT AND DECAY OF THE ICE ON LAKE ERIE. ICE FISHERMAN MUST USE EXTREME CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 17, 10:45 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1045 AM EST THU FEB 17 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171730- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1030 AM EST THU FEB 17 2011 ...LOCALIZED FLOODING POSSIBLE THROUGH FRIDAY... NEAR RECORD TEMPERATURES THIS AFTERNOON WILL RESULT IN A RAPID MELTING OF AREA SNOW PACKS. THE HIGH WATER CONTENT IN THE MELTING SNOW PILES COULD BE EQUIVALENT TO ONE TO TWO INCHES OF RAINFALL...HIGHER IN AREAS ALONG THE SNOWBELT AND NORTHWESTERN PENNSYLVANIA. THE RUNOFF WILL CAUSE SMALL STREAM AND RIVER RISES...ALLOWING SOME TO APPROACH IF NOT EXCEED BANKFUL. IT IS POSSIBLE THAT SOME RIVER SITES COULD REACH MINOR FLOOD STAGE. THE RUNOFF COULD ALSO LEAD TO RIVER ICE BREAKUP AND ASSOCIATED ICE JAMS. RESIDENTS WHO LIVE ALONG OR COMMUTE OVER AREA RIVERS...CREEKS...AND STREAMS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE REPORT ANY FLOODING TO YOUR LOCAL LAW ENFORCEMENT...AND STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. .
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 12:25 AM EST | Areal Flood Warning | CLE | Lake | 12 hr |
| Feb 17, 5:33 PM EST | Areal Flood Advisory | CLE | Huron | 18 hr |
| Feb 17, 6:25 PM EST | River Flood Warning | CLE | Marion | 39 hr |
Nearby
Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.